Volume 37, Number 4, July-August 2003Special issue on Biological and Biomedical Applications
|Page(s)||709 - 723|
|Published online||15 November 2003|
Global Stability of Steady Solutions for a Model in Virus Dynamics
Instituto de Matemática Pura e Aplicada – IMPA,
Estrada Dona Castorina, 110,
Rio de Janeiro, RJ 22460-320, Brazil. firstname.lastname@example.org.
2 Département de Mathématiques et Applications, École Normale Supérieure de Paris, 45 rue d'Ulm, 75230 Paris Cedex 05, France. email@example.com.
3 Département de Mathématiques et Applications, École Normale Supérieure de Paris, 45 rue d'Ulm, 75230 Paris Cedex 05, France. firstname.lastname@example.org.
We consider a simple model for the immune system in which virus are able to undergo mutations and are in competition with leukocytes. These mutations are related to several other concepts which have been proposed in the literature like those of shape or of virulence – a continuous notion. For a given species, the system admits a globally attractive critical point. We prove that mutations do not affect this picture for small perturbations and under strong structural assumptions. Based on numerical and theoretical arguments, we also examine how, releasing these assumptions, the system can blow-up.
Mathematics Subject Classification: 34A34 / 34G20 / 70K20 / 92D25 / 92D10 / 37A60
Key words: Virus dynamics / population dynamics / genetics / nonlinear integro-differential equations / nonlinear ordinary differential equations / dynamical systems in statistical mechanics / immunology / evolution theory.
© EDP Sciences, SMAI, 2003
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.